# SDR JIKA2018060403001

- Difficulty date: May 30, 2018
- Submitted: June 4, 2018
- Operation: Air carrier
- Aircraft: N199AF
- Make and model: Beech B-99
- Aircraft serial: U161
- Aircraft time: 46,424 hours, 72,165 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Downlock Switch
- Part number: 1003810061
- Condition: Chafed
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED AFTER TAKEOFF,  WITH THE GEAR HANDLE PLACED IN THE UP POSITION, THE NOSE GEAR WOULD CONTINUE TO INDICATE IN THE DOWN POSITION. THE PILOT CYCLED THE GEAR SELECT HANDLE DOWN AND BACK TO THE UP POSITION. THE INDICATION FAULT REMAINED, SHOWING THE NOSE GEAR TO BE IN THE DOWN POSITION. THE PILOT PLACED GEAR HANDLE BACK TO THE DOWN POSITION WITH ALL POSITIVE GEAR DOWN INDICATIONS FOR THE DURATION OF THE FLIGHT. THE PILOT THEN CONTACTED ATC AND PERFORMED SEVERAL LOW PASSES TO DETERMINE THAT THE NOSE LANDING GEAR WAS FULLY EXTENDED, ATC CONFIRMED. THE PILOT DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT.  MAINTENANCE PERFORMED AN OPERATIONAL CHECK OF LANDING GEAR AND WAS ABLE TO DUPLICATE THE DISCREPANCY.  DURING AN INSPECTION OF THE NOSE GEAR, MAINTENANCE FOUND THAT THE DOWN LOCK SWITCH WIRES CHAFING TO GROUND. THIS WAS CAUSING THE NOSE LANDING GEAR GREEN DOWN LIGHT TO REMAIN ON IN ANY CONFIGURATION. MAINTENANCE REMOVED AND REPLACED THE NOSE DOWN LOCK SWITCH P\N 100-381006-1 AND COMPILED WITH THE OPERATIONAL CHECKS. THE CHECK WAS NORMAL. AIRCRAFT WAS RELEASED AND RETURNED TO SERVICE AND NO KNOWN SUBSEQUENT ISSUES HAVE BEEN REPORTED.
